Alert archive / Alabama / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 376, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 18, 1995, 11:19 AM CST for Conecuh County, Monroe County, Alabama. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- Dec 18, 1995, 11:19 AM CST (17:19 UTC)
- Expired
- Dec 18, 1995, 12:15 PM CST
- In force
- 56 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Conecuh County, AL, Monroe County, AL
The radar
The Mobile radar (KMOB), 136 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 425 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 181718 RRA SVRMOB ALC035-099-181815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1119 AM CST MON DEC 18 1995 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1215 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST ALABAMA ...CONECUH COUNTY...MONROE COUNTY AT 1117 AM...NWS RADAR IN MOBILE INDICATED A SEVERE THUNDERSTORM NEAR HUXFORD IN ESCAMBIA COUNTY AL. THIS STORM WAS MOVING NORTHEAST AROUND 25 MPH AND WILL MOVE ALONG THE CONECUH AND MONROE AL COUNTY BORDER DURING THE NEXT HOUR. THE TOWNS OF REPTON AND FRISCO CITY WILL BE AFFECTED THROUGH NOON. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 9:52 AM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Dec 18, 9:52 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE... NATIONAL WEATHER SERVICE MOBILE AL 950 AM CST MON DEC 18 1995 14Z MAP PRES FALLS AND LATEST SFC ANALYSIS INDICATE AN E-NE MOVEMENT OF SFC LOW CURRENTLY ENTERING EXTREME SW LA WHICH PUTS THE SFC LOW MOVING SOUTH OF THE ETA/NGM POSITIONS AND MOVING OVER CENTRAL MS INTO NRN AL BY TUESDAY MORNING. NGM AND ETA BOTH INDICATE DIFFLUENT THICKNESS PATTERNS OVER THE CENTRAL GULF COAST BY 00Z WHICH INDICATES AGEOSTROPIC FORCING WILL STRENTHEN THE CONVECTION AHEAD OF THE APPROACHING COLD FRONT AND FAVOR REGENERATION IN ADVANCE OF THE FRONT. IR SAT LOOP SHOWS VERY COLD TOPS WITH NEXT LINE OF TRW WHICH WILL MOVE INTO SW AL AROUND 00Z-01Z AND WV LOOP SHOWS NICE DRY PUNCH MOVING IN BEHIND. FOR THE CURRENT TRW OVER AREA...KMOB RADAR INDICATES A LINE OVER THE COASTAL COUNTIES ADVANCING EWD WHICH IS ASSOCIATED WITH STRONG AREA OF MOISTURE FLUX CONVERGENCE AND WV LOOP INDICATES A WELL DEFINED S/WAVE JUST ENTERING SW AL. CURRENT TRW WILL CONTINUE EWD THROUGH THE AFT AND CURRENT PACKAGE REFLECTS THIS WELL. DECENT HELICITY AND VEERING IN LOW LEVELS WILL MAINTAIN SUPERCELL DEVELOPMENT UNTIL FROPA. DRE..
In the hours before
Special weather statement, Dec 18, 5:25 AM CST, 5 hours 54 minutes before
ALZ051>064-501-FLZ001>006-506-MSZ067-075-076-078-079-181800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 525 AM CST MON DEC 18 1995 ...SEVERE THUNDERSTORMS POSSIBLE LATER TODAY... A LOW PRESSURE SYSTEM MOVING NORTHEAST ALONG THE TEXAS COAST WILL MOVE INTO WESTERN LOUISIANA LATER TODAY. INCREASING SOUTHERLY WINDS EAST OF THE LOW WILL SEND A WARM AND UNSTABLE AIR MASS ACROSS THE NORTHERN GULF COAST. THE UNSTABLE AIR IN COMBINATION WITH STRONG WINDS IN THE UPPER ATMOSPHERE WILL CREATE THE NECESSARY INGREDIENTS FOR STRONG AND SEVERE THUNDERSTORMS...POSSIBLY ISOLATED TORNADOES. THE THREAT OF SEVERE WEATHER WILL ENCOMPASS SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. THUNDERSTORMS COULD BEGIN AS EARLY AS THIS MORNING BUT THE BEST CHANCE FOR SEVERE WEATHER WILL BE THIS AFTERNOON AND EVENING. HEAVY RAINS ARE EXPECTED WITH THE STORMS AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TODAY. STAY TUNED TO THIS STATION FOR THE LATEST IN WEATHER INFORMATION.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 7:28 PM CST | Severe Thunderstorm Warning | MOB | Washington | 62 min |
| Dec 17, 7:56 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 64 min |
| Dec 17, 9:37 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 68 min |
| Dec 18, 7:52 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 68 min |
| Dec 18, 8:02 AM CST | Tornado Warning | MOB | Mobile | 58 min |
| Dec 18, 8:46 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 59 min |
| Dec 18, 10:41 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 64 min |
| Dec 18, 3:04 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Washington | 56 min |
| Dec 18, 3:27 PM CST | Severe Thunderstorm Warning | MOB | Choctaw | 63 min |
| Dec 18, 3:37 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 68 min |
| Dec 18, 3:43 PM CST | Flash Flood Warning | MOB | Washington | 6 hr |
| Dec 18, 4:01 PM CST | Severe Thunderstorm Warning | MOB | Wilcox | 59 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.